EconPapers    
Economics at your fingertips  
 

A Note on Nonlinear Cointegration, Misspecification and Bimodality

Marcelo Medeiros (), E. Mendes and Les Oxley

Working Papers in Economics from University of Canterbury, Department of Economics and Finance

Abstract: We show that the asymptotic distribution of the ordinary least squares estimator in a cointegration regression may be bimodal. A simple case arises when the intercept is erroneously omitted from the estimated model or in nonlinear-in-variables models with endogenous regressors. In the latter case, a solution is to use an instrumental variable estimator. The core results in this paper also generalises to more complicated nonlinear models involving integrated time series.

Keywords: Cointegration; nonlinearity; bimodality; misspecification; asymptotic theory (search for similar items in EconPapers)
JEL-codes: N17 N77 O14 O31 O43 (search for similar items in EconPapers)
Pages: 18 pages
Date: 2010-03-12
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
https://repec.canterbury.ac.nz/cbt/econwp/1001.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:cbt:econwp:10/01

Access Statistics for this paper

More papers in Working Papers in Economics from University of Canterbury, Department of Economics and Finance Private Bag 4800, Christchurch, New Zealand. Contact information at EDIRC.
Bibliographic data for series maintained by Albert Yee ().

 
Page updated 2025-03-19
Handle: RePEc:cbt:econwp:10/01